Alert archive / New Mexico / Tornado Warnings in 2010

Tornado Warning 8, NWS Albuquerque, NM

May 23, 2010Union County, New Mexico

NWS Albuquerque, NM issued this tornado warning at May 23, 2010, 8:26 PM MDT for Union County, New Mexico. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2010, 8:26 PM MDT (02:26 UTC)
Expired
May 23, 2010, 8:51 PM MDT
In force
25 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Union County, NM

The radar

The Amarillo radar (KAMA), 189 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2337 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.7
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WFUS55 KABQ 240226
TORABQ
NMC059-240300-
/O.NEW.KABQ.TO.W.0008.100524T0226Z-100524T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
826 PM MDT SUN MAY 23 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 900 PM MDT

* AT 826 PM MDT...TRAINED SKYWARN SPOTTERS REPORTED A TORNADO 
  6 MILES EAST OF CLAYTON...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 56 64 BETWEEN CLAYTON AND THE TEXAS STATE LINE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A POTENTIALLY LIFE THREATENING SITUATION. IF YOU ARE IN THE
PATH OF THIS TORNADO...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS AND OUTSIDE WALLS.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW.

&&

LAT...LON 3649 10300 3649 10303 3643 10303 3645 10314
      3661 10313 3670 10300 3669 10299
TIME...MOT...LOC 0225Z 208DEG 25KT 3650 10305

$$
KJ
3 follow-up statements
114 
WWUS55 KABQ 240236
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
836 PM MDT SUN MAY 23 2010

NMC059-240300-
/O.CON.KABQ.TO.W.0008.000000T0000Z-100524T0300Z/
UNION-
836 PM MDT SUN MAY 23 2010

...TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL UNION COUNTY
UNTIL 900 PM MDT...

AT 836 PM MDT...TRAINED SKYWARN SPOTTERS WERE TRACKING A LARGE AND 
EXTREMELY DANGEROUS TORNADO.  THIS TORNADO WAS LOCATED OVER EXTREME 
EAST CENTRAL UNION COUNTY...ABOUT 10 MILES NORTHEAST OF CLAYTON...MOVING 
NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
TENNIS BALL SIZE HAIL.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW.

&&

LAT...LON 3649 10300 3649 10303 3643 10303 3645 10314
      3661 10313 3670 10300 3669 10299
TIME...MOT...LOC 0235Z 207DEG 35KT 3659 10301

$$
KJ
237 
WWUS55 KABQ 240243
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
843 PM MDT SUN MAY 23 2010

NMC059-240300-
/O.CON.KABQ.TO.W.0008.000000T0000Z-100524T0300Z/
UNION-
843 PM MDT SUN MAY 23 2010

...TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL UNION COUNTY
UNTIL 900 PM MDT...

AT 842 PM MDT...TRAINED SKYWARN SPOTTERS CONTINUED TO TRACK AN EXTREMELY 
DANGEROUS TORNADO.  THIS TORNADO WAS LOCATED 15 MILES NORTHEAST OF 
CLAYTON NEAR THE TEXAS STATE LINE...MOVING NORTH NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW.

&&

LAT...LON 3656 10300 3658 10306 3662 10308 3670 10300
TIME...MOT...LOC 0242Z 202DEG 32KT 3665 10299

$$
KJ
348 
WWUS55 KABQ 240251
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
851 PM MDT SUN MAY 23 2010

NMC059-240300-
/O.CAN.KABQ.TO.W.0008.000000T0000Z-100524T0300Z/
UNION-
851 PM MDT SUN MAY 23 2010

...TORNADO WARNING CANCELLED FOR AREAS EAST OF CLAYTON...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM AND TORNADO THAT AFFECTED AREAS EAST OF CLAYTON HAVE 
EXITED THE WARNED AREA...THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED.

LAT...LON 3656 10300 3658 10306 3662 10308 3670 10300
TIME...MOT...LOC 0250Z 202DEG 32KT 3672 10296

$$
KJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 23, 8:16 PM MDT, 10 minutes earlier.

Area forecast discussion, May 23, 8:16 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
816 PM MDT SUN MAY 23 2010

.UPDATE...HAVE ALLOWED WIND ADVISORY TO EXPIRE FOR MUCH OF CENTRAL
AND EASTERN NM...ALTHOUGH SOME LOCALIZED WIND ADVY CONDITIONS MAY
CONTINUE...ESPECIALLY OVER RIDGETOPS AND OPEN AREAS...OVERNIGHT.
SEVERE WX CONTINUING IN NORTHEAST NM.

&&

.PREV DISCUSSION...315 PM MDT SUN MAY 23 2010...
A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA WILL CONTINUE
TO SHIFT FURTHER EAST INTO SOUTHWEST UTAH TODAY AND FURTHER
NORTHEAST THIS EVENING BRINGING STRONG WINDS INTO NEW MEXICO. THE
549H5 UPPER LOW WILL BRING STRONG SOUTHWESTERLY WINDS AROUND 40
KNOTS AT 500MB... WHILE AT THE SURFACE EXPECT 25-35 KNOTS DURING
THE PEAK MIXING PERIOD THIS AFTERNOON. FOR THE REST OF THE
AFTERNOON AND TROUGH THE EVENING...DRY AND WINDY CONDITIONS ARE
EXPECTED OVER MOST OF WESTERN AND CENTRAL NEW MEXICO. LOWER RH
VALUES OF LESS THAN 20 PERCENT ARE EXPECTED FOR A FEW HOURS THIS
AFTERNOON...SO THERE IS A RED FLAG WARNING UNTIL 9PM THIS EVENING
OF ALL BUT THE EASTERN PORTION OF THE CWA.

MONDAY THROUGH WEDNESDAY...EXPECT THE SURFACE AND UPPER LOW TO
CONTINUE MOVING TO THE NORTHEAST TOWARDS THE NORTHERN PLAINS.  THIS
WILL ALLOW A SOUTHERLY FLOW TO ADVECT MOISTURE INTO NORTHEAST NEW
MEXICO THROUGH TUESDAY. AS THE LOW PRESSURE SYSTEM MOVES FURTHER
NORTH THIS WILL ALLOW WINDS TO WEAKEN AND KEEP THE DRYLINE LOCATED
ALONG THE EXTREME EASTERN PORTION CWA. TEMPERATURES WILL BE COOLER
THAN NORMAL FOR MOST OF THE AREA...RANGING FROM THE MID 70S TO THE
LOWER 40S. TUESDAY TROUGH WEDNESDAY WINDS WILL NOT BE AS STRONG...
THIS WILL ALLOW BOUNDARY LAYER MOISTURE FROM THE SOUTHEAST TO
MIGRATE WEST NORTHWEST ACROSS THE STATE DURING THE DAY PROVIDING A
FOCUS FOR MODERATE TO POTENTIALLY STRONG CONVECTION DURING THE LATE
AFTERNOON AND EVENING ON WEDNESDAY WITH A FOCUS ALONG THE EASTERN
SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND EXTENDING INTO THE EASTERN
PLAINS.

MOISTURE CONTINUES TO ADVECT ACROSS THE CWA THURSDAY AND FRIDAY ON
SOUTH TO SOUTHEAST BOUNDARY LAYER FLOW.  WITH THIS BOUNDARY LAYER
MOISTURE IN PLACE WE CAN EXPECT A SLIGHT CHANCE OF RAINSHOWERS AND
THUNDERSTORMS ACROSS THE REGION.  THE COMBINATION OF OROGRAPHIC LIFT
IN AND AROUND THE CENTRAL MOUNTAIN CHAIN AND NORTHERN MOUNTAINS WILL
COMBINE WITH BOUNDARY LAYER MOISTURE TO CAUSE AN INCREASE TO A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THESE AREAS.

ON SATURDAY INTO SUNDAY AS THE NEXT UPPER TROUGH MOVES THROUGH THE
AREA...A DRY SOUTHWESTERLY FLOW DOMINATES THE REGION VIRTUALLY
ELIMINATING CHANCES FOR SHOWERS AND THUNDERSTORMS AS A DRY STABLE
AIRMASS MOVES INTO PLACE OVER THE CWA.

TORRES/BENNETT

.AVIATION...
A RETURN TO LOW CLOUDS IS EXPECTED LATER TONIGHT BUT THE WINDOW FOR
LOW CLOUDS WILL BE SHORTER THAN WHAT WAS OBSERVED THIS MORNING. WENT
AHEAD AND PUT IN A 4 HOUR TEMPO GROUP FOR BOTH ROW AND TCC TO SHOW
THE POSSIBILITIES OF LOW CLOUD INTRUSION TONIGHT. CONFIDENCE ISNT AS
GREAT SO DIDNT USE A PREVAILING GROUP. IN THE NEAR TERM...STRONG
GUSTS WILL BE THE MAIN AVN ISSUE. GUSTS BETWEEN 35 TO 50 KT WILL BE
COMMONPLACE THE REST OF THIS AFTERNOON WITH STRONGEST READING MOST
LIKELY AT GUP. AVIATION WEATHER WARNING FOR THE ABQ AIRPORT HAS
ALREADY BEEN SENT OUT WITH HIGHEST GUST TO 33 KT SO FAR.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

.FIRE WEATHER...
THE BIGGEST CHANGE WAS UPGRADING THE WATCH FOR ZONES 103 AND 107
INTO A WARNING. IT DOES APPEAR THAT SOME AREAS OF ZONE
102...ESPECIALLY NEAR THE COLORADO BORDER WOULD MEET RED FLAG BUT A
PRETTY SMALL AREA OVERALL SO EXCLUDED THAT ZONE. THE WEATHER MODELS
CONTINUE TO DEPICT THE STRONG WIND GRADIENT OVER THE AREA THE REST
OF TODAY...TONIGHT INTO MONDAY MORNING BEFORE LESSENING WINDS
OVERALL. HUMIDITY VALUES ARE ONCE AGAIN QUITE LOW WITH LOWEST
READINGS FOUND ACROSS CENTRAL NEW MEXICO. ABUNDANT LOW LEVEL
MOISTURE FOUND ALONG THE DRYLINE CONTINUES TO MIX OUT BASED ON THE
LATEST OBSERVATIONS. WILL CONTINUE THE RED FLAG WARNING TODAY FOR
THE ZONES IT HAS BEEN ISSUED FOR...VALID TIL 9 PM.

WINDS WILL GRADUALLY LIGHTEN UP A BIT MID/LATE EVENING BUT REMAIN
MODERATE MOST AREAS THROUGH THE OVERNIGHT. THE STRONGEST READINGS
WILL BE FOUND ACROSS THE HIGHER TERRAIN WHERE THE ATMOSPHERE WILL BE
LESS LIKELY TO DECOUPLE FROM THE STRONG WINDS ALOFT. A DISTINCT WIND
SHIFT SHOULD OCCUR LATER TONIGHT AS A MID LEVEL COLD FRONT SLIDES
OVER THE AREA. WINDS WILL TURN FROM A MORE SOUTHERLY DIRECTION TO A
SOUTHWEST AND EVENTUALLY WESTERLY DIRECTION. ABUNDANT MOISTURE FOUND
ALONG THE DRYLINE WILL BACK INTO FAR EASTERN NEW MEXICO TONIGHT BUT
THE WIND SHIFT MONDAY MORNING WILL PUSH IT BACK INTO TEXAS.
THUS...ANOTHER ROUND OF LOW HUMIDITY IS EXPECTED PRETTY MUCH
AREAWIDE ON MONDAY. THIS WILL BE FOLLOWED BY POOR TO MODERATE
RECOVERIES OVERNIGHT ACROSS THE WESTERN THREE QUARTERS OF THE
FORECAST AREA. THE BIGGEST CHANGE ON MONDAY WILL BE THE STABILITY OF
THE AIRMASS OVER NEW MEXICO. LOOK FOR A MORE STABLE AIRMASS OVERALL
VERSUS WHAT HAS BEEN OBSERVED THE PAST COUPLE OF DAYS. THUS...HAINES
INDEX VALUES WILL BE IN THE 5 CATEGORY VERSUS 6. SURFACE
TEMPERATURES WILL ALSO MODERATE SOME DUE TO THE MID LEVEL FRONTAL
PASSAGE. HIGH TEMPERATURES SHOULD RANGE BETWEEN 10 TO 15 DEGREES
BELOW NORMAL ACROSS THE WEST WHILE 5 TO 10 DEGREES BELOW NORMAL
CENTRAL AND EASTERN AREAS. A SLIVER OF NEAR NORMAL TEMPERATURES
SHOULD BE FOUND NEAR THE TEXAS STATE LINE.

THE FORECAST AREA WILL BE ENTERING A 4 TO 6 DAY WEATHER SCENARIO
THAT IS PRETTY TYPICAL FOR JUNE. THE DRYLINE WILL BECOME ACTIVE FROM
TUESDAY THROUGH SATURDAY AS IT SLOSHES BACK AND FORTH DIURNALLY
ACROSS THE STATE. IT DOES APPEAR MORE AND MORE NOW THAT THE ABUNDANT
MOISTURE FOUND ON THE EAST SIDE OF THE DRYLINE WILL PUSH AS FAR WEST
AS THE ARIZONA STATE LINE AND PERHAPS BEYOND. DURING THE AFTERNOONS
SOME OF THE DRIER AIR ALOFT WILL MIX THAT MOISTURE OUT AT THE
SURFACE BUT AS THE WEEK PROGRESSES...HIGHER HUMIDITY SHOULD BE FOUND
ALONG AND TO THE EAST OF THE CONTINENTAL DIVIDE. THE PATTERN WILL
SHIFT STARTING ON TUESDAY ALTHOUGH SINGLE DIGIT HUMIDITY READINGS
DURING THE AFTERNOON WILL REMAIN ACROSS WESTERN AND CENTRAL AREAS.
THIS SINGLE DIGIT HUMIDITY AREA WILL GET SHUNTED FURTHER TO THE
WEST...NEAR THE ARIZONA STATE LINE...ON WEDNESDAY AND PUSH OUT OF
THE AREA ON THURSDAY. MINIMUM HUMIDITY READINGS IN THE MID 20S TO
MID 40S WILL BE FOUND ACROSS THE EAST.

AS THE WEEK PROGRESSES...HAINES INDEX VALUES WILL ALSO FALL AND
GENERALLY RANGE BETWEEN A 3/4 EAST OF THE DRYLINE. IT SHOULD ALSO BE
MENTIONED THAT SCATTERED WETTING STORMS WILL FORM EACH AFTERNOON AND
LAST INTO THE EVENING...ESPECIALLY FAVORING THE EASTERN HALF OF THE
FORECAST AREA. A MIX OF A WET AND DRY FOOTPRINT TO THE INDIVIDUAL
STORMS WOULD BE FOUND BETWEEN THE CONTINENTAL DIVIDE AND THE RIO
GRANDE VALLEY WHILE DRIER STORMS WOULD BE FOUND NEAR THE ARIZONA
STATE LINE. THE STRONGEST WINDS WOULD BE ASSOCIATED WITH
THUNDERSTORMS ALTHOUGH SOME AFTERNOON BREEZINESS...RANGING FROM
SOUTH/SOUTHEAST TO SOUTH/SOUTHWEST WOULD BE FOUND DURING THE PEAK
HEATING PERIOD EACH DAY. MODERATE TO STRONG GAP WINDS WOULD OCCUR
ALONG THE CENTRAL MOUNTAINS DURING THE OVERNIGHT PERIODS.

IT APPEARS RIGHT NOW THAT THE PEAK PERIOD FOR THE HIGHER HUMIDITY
WOULD BE THURSDAY AND FRIDAY. THIS WILL ALL BE DEPENDENT ON HOW THE
WESTERN TROUGH MOVES. IF IT REMAINS ALONG THE WEST COAST WHILE THE
UPPER RIDGE REMAINS EITHER OVER NEW MEXICO OR TO THE EAST...THEN THE
MORE MOIST PATTERN WILL CONTINUE. THE BREAK DOWN IN THIS PATTERN IS
BEING DEPICTED BY THE WEATHER MODELS NEXT WEEKEND ALTHOUGH THE LONG
RANGE MODELS DIFFER SLIGHTLY ON HOW THE PATTERN BREAKS DOWN. THIS
WILL BE CRUCIAL AS TO WHETHER STRONGER WIND WOULD FOLLOW THIS
HUMIDITY/THUNDERSTORM PERIOD.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101>103-105>107-109.

RED FLAG WARNING FROM 10 AM TO 6 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ103-107.

WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ501-502-505-506-508-509.

&&
Hazardous weather outlook, May 23, 5:41 AM MDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MDT SUN MAY 23 2010

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MDT SUN MAY 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS INCREASING TO 35 MPH WITH GUSTS TO 55 MPH
DEVELOPING FROM THE ARIZONA BORDER TO THE CONTINENTAL DIVIDE BY
LATE MORNING WILL EXPAND TO MUCH OF THE REMAINDER OF NORTH AND
CENTRAL NEW MEXICO BY EARLY AFTERNOON. WIND SPEEDS WILL TAPER OFF
ONLY GRADUALLY OVERNIGHT. GUSTY WINDS COMBINED WITH LOW
HUMIDITIES WILL PRODUCE WIDESPREAD DANGEROUS FIRE WEATHER TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY..THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW. HOWEVER...WIND SPEEDS OVER THE NORTHEAST PLAINS WILL REMAIN GUSTY
BEFORE TAPERING OFF LATE MONDAY AFTERNOON. GUSTY WINDS COMBINED
WITH CONTINUED LOW HUMIDITIES WILL PRODUCE DANGEROUS FIRE WEATHER
OVER THE NORTHEAST HIGHLANDS AND CENTRAL MOUNTAIN CHAIN ON MONDAY
AFTERNOON.

FOR TUESDAY THROUGH FRIDAY...THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW. HOWEVER...THUNDERSTORMS DEVELOPING EACH
AFTERNOON OVER THE EASTERN PLAINS MAY PRODUCE HAIL...DAMAGING WIND
GUSTS...AND LOCAL DOWNPOURS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS...WIND
IMPACTS...AND WILDFIRE STARTS THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637.

SHY

In the hours before

Local storm report, May 23, 7:27 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
727 PM MDT SUN MAY 23 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             LOGAN                   35.36N 103.44W
05/23/2010  M2.75 INCH       QUAY               NM   FIRE DEPT/RESCUE

&&

EVENT NUMBER ABQ1002001

ELB
Local storm report, May 23, 7:46 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
746 PM MDT SUN MAY 23 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             5 NW NARA VISA          35.65N 103.17W
05/23/2010  M1.75 INCH       QUAY               NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1002002

ELB
Local storm report, May 23, 7:50 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
750 PM MDT SUN MAY 23 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             LOGAN                   35.36N 103.44W
05/23/2010  M1.75 INCH       QUAY               NM   FIRE DEPT/RESCUE

&&

CORRECTED EVENT

EVENT NUMBER ABQ1002001

ELB
Local storm report, May 23, 7:51 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
751 PM MDT SUN MAY 23 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             11 NNW SEDAN            36.28N 103.22W
05/23/2010  M0.75 INCH       UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1002003

ELB
Local storm report, May 23, 8:01 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
801 PM MDT SUN MAY 23 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TORNADO          11 NNW SEDAN            36.28N 103.22W
05/23/2010                   UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1002004

ELB
Local storm report, May 23, 8:14 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT SUN MAY 23 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             CLAYTON                 36.45N 103.17W
05/23/2010  M0.88 INCH       UNION              NM   PUBLIC

&&

EVENT NUMBER ABQ1002005

ELB

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:07 PM MDTTornado WarningABQUnion23 min
May 23, 6:22 PM MDTSevere Thunderstorm WarningABQQuay, Union38 min
May 23, 6:27 PM MDTSevere Thunderstorm WarningABQUnion33 min
May 23, 6:59 PM MDTSevere Thunderstorm WarningABQUnion31 min
May 23, 7:14 PM MDTSevere Thunderstorm WarningABQHarding, Union46 min
May 23, 7:16 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union44 min
May 23, 7:38 PM MDTSevere Thunderstorm WarningABQHarding, Union67 min
May 23, 7:58 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union47 min
May 23, 8:01 PM MDTTornado WarningABQUnion29 min
May 23, 8:09 PM MDTTornado WarningABQQuay, Union36 min
May 23, 8:19 PM MDTTornado WarningABQUnion26 min
May 23, 8:47 PM MDTTornado WarningABQQuay, Union28 min
May 23, 8:48 PM MDTSevere Thunderstorm WarningABQHarding, Union57 min
May 23, 8:50 PM MDTTornado WarningABQUnion25 min
May 23, 8:55 PM MDTSpecial Weather StatementABQ50 min
May 23, 9:15 PM MDTTornado WarningABQUnion30 min
May 23, 9:57 PM MDTSpecial Weather StatementABQUnion33 min
May 23, 10:07 PM MDTSevere Thunderstorm WarningABQUnion12 min
May 23, 11:25 PM MDTSevere Thunderstorm WarningABQUnion25 min
May 24, 3:27 AM MDTSpecial Weather StatementABQUnion48 min
May 24, 3:35 AM MDTSevere Thunderstorm WarningABQColfax, Union40 min
May 24, 3:58 AM MDTSpecial Weather StatementABQUnion32 min
May 24, 4:54 AM MDTFreeze WatchABQ11 hr
May 24, 4:54 AM MDTWind AdvisoryABQ11 hr
May 24, 3:56 PM MDTFreeze WarningABQ16 hr

Nearby

Tornado Warnings in New Mexico, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.